Forums

Photo Gallery

Site map
Search
0The virtual community for English-speaking expats and Russians
  Main page   Make it home    Expat list   Our partners     About the site   FAQ
Please log in:
login:
password:
To register  Forgotten your password?   
  Survival Guide   Calendars
  Phone Directory   Dining Out
  Employment   Going Out
  Real Estate   Children
   Sunday
   April 11
Ask the Dentist
Ask the Realtor
Survival Guide
Phone Directory
 Post a question
 Back to questions list
 Read earlier questions
Ask the Doctor
Free Medical Advice sponsored by
Got an ache or pain? Have a question about a prescription or over-the-counter drug? Looking for some FREE medical advice?
Question:
you didnt answer any questions for a month and it seems mine got lost in there. i am concerned because my hair is falling out rather faster than it used to. this is particularly upsetting because i am female. i dont have any bald spots or anything, but i'm noticing a lot of hair on the floor, etc. i've always had rather thin hair, but this is different. could this be nutrition/ stress related? (i am not on any medication other than the pill). and is there anything i can do- nutrition-wise or special shampoo or soemthing?
AT
Answer:
Thank you for your inquiry. International SOS doctors did not receive your question. We get the questions from an independent internet provider. We will find out from the provider what is the problem. As for your question. A number of things can cause hair loss. For example, about 3 or 4 months after an illness or a major surgery, you may suddenly lose a large amount of hair. This hair loss is related to the stress of the illness and is temporary. The stress of childbirth often causes hair loss. Hormonal problems may cause hair loss. If your thyroid gland is overactive or underactive, your hair may fall out. This hair loss usually can be helped by treatment of the thyroid disease. Hair loss may occur if male or female hormones, known as androgens and estrogens, are out of balance. Correcting the hormone imbalance may end your hair loss. Some medicines cause hair loss. This type of hair loss improves when you stop taking the medicine. Medicines that can cause hair loss include blood thinners (anticoagulants), medicines used for gout, medicines used in chemotherapy to treat cancer, vitamin A (if too much is taken), birth control pills and antidepressants. Certain infections can cause hair loss. You may have hair loss caused by a fungal infection of the scalp. The infection is easily treated with antifungal medicines. Finally, hair loss may occur as part of an underlying disease, such as lupus or diabetes. Since hair loss may be an early sign of a disease, it is important to find the cause so that it can be treated. Improper hair care can also cause hair loss. If you wear pigtails or cornrows or use tight hair rollers, the pull on your hair can cause a type of hair loss called traction alopecia (say: "al-oh-pee-sha"). If the pulling is stopped before scarring of the scalp develops, your hair will grow back normally. However, scarring can cause permanent hair loss. Hot oil hair treatments or chemicals used in permanents may cause inflammation (swelling) of the hair follicle, which can result in scarring and hair loss. Your doctor will probably ask you some questions about your diet, any medicines you're taking, whether you've had a recent illness and how you take care of your hair. Her should ask questions about your menstrual cycle, pregnancies and menopause. Your doctor may want to do a physical exam to look for other causes of hair loss. Finally, blood tests or a biopsy (taking a small sample of cells to examine under a microscope) of your scalp may be needed. Depending on your type of hair loss, treatments are available. If a medicine is causing your hair loss, your doctor may be able to prescribe a different medicine. Recognizing and treating an infection may help stop the hair loss. Correcting a hormone imbalance may prevent further hair loss. Medicines may help slow or prevent the development of common baldness. One medicine, minoxidil (brand name: Rogaine), is available without a prescription. It is applied to the scalp. Both men and women can use it. Hope this helps.
Copyright © The Moscow Expat Site, 1999-2021Editor  Sales  Webmaster +7 (903) 722-38-02